As I've stated before, I only just began to address my OCD clinically.  I saw my Dr, who prescribed Zoloft for my anxiety.  This was a feat in itself.  I left the script at the pharmacy for nearly two weeks before filling it.  I would obssess about everything from possible side effects to dependency and finally decided I couldn't live my life the way I had been anymore.  I decided internally that any small negative effects of meds would be worth feeling better.

I have been taking 50mg of Zoloft for the past three weeks (give or take).  The very first day I took the little blue pill, I took it on my way to work.  WOW, big mistake!  By 10:30 I felt as if my eyelids weighed 5 pounds.  And the strangest thing was that each time I'd yawn, I felt as if I would swallow my tongue.  I called the Dr's office and the nurse advised me to take the med at night in order to prevent extreme drowsiness. 

That did help, but Thursday night my two year old decided he'd hide my bottle from me.  I couldn't find it anywhere and wasn't able to take the med that night.  Friday I felt fine until about 2:00.  My head started hurting and I got really tired.  By the time I made it home at 4:00, I was exhausted and my head was pounding.  I went to lay down, and woke up at 8 or so.  When I got up to go to the rest room, my head was pounding so badly I was dizzy.  I vomitted from the extremely bad pain.  I went back to bed and slept until the next morning at nearly 9:30. 

That's a whole lot of sleep!  Does anyone know if it was only coinsidence that I got sick the day after I skipped a dose, or is this the kind of thing that happens when you don't take Zoloft?  I am thinking of gradually getting off of the med if that is what happens from missing a dose!

3 Comments
  1. buffster 14 years ago

    hi hun sowwie u have an adverse reaction there..I'm not a doctor & am definately not trying to practice medicine without a license however "Zoloft" is what's known as's "hydrochloric" ssri meaning its somewhat "acidic" ..anyone whose made the mistake of keeping one sitting on their tongue for more than a few seconds before swallowing with water can attest to this *owwie!!*….this of course may result in stomach upset..for how its acted with a missed dose I'm really not sure *again not an MD* but guessing your tummy just wasn't prepared for that kinda of sudden acidic onslot when given a break..not every ssri *indeed antidepressant or med in general* is appropriate for all ppl..as this is ur first taste of  psyche meds your doc may wanna play 'round & see whats right for u..good luck

    |
    0 kudos
  2. Rose 14 years ago

    I have to agree with Skwerl it does sound like you had a really bad migraine.

    I actually took Zoloft before and I took it in the morning I didn't get sleepy but everyone has different side effect.

    But just try to be more care where you place Ur meds even though it may be child safe bottle kids are still very bright.

    |
    0 kudos
  3. Ditto 14 years ago

    Hi-I think you feeling bad might have just been a coincindence.Missing one pill would not do this from my past experience.I was on Zoloft about 11 ago months for about 2 years,and I was takeing 200 mg.I just started to take it again myself about 2 weeks ago.I was nervous to take it also,so nervous that the first week I cut the 50 mg pill in half,now I am up to 50mg for about a week now.I forgot to take it last night,and my husband said to take it earlier today.I decided not to and wait till bedtime.It takes awhile for these type of meds to take it's full potential.You may even need to go on a higher dose down the road.Just give it a chance.Let me know how it goes.

    |
    0 kudos

Leave a reply

© 2021 WebTribes Inc. | find your tribe

Log in with your credentials

or    

Forgot your details?

Create Account